Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 50, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Aug 6, 2021, 4:02 PM CDT. It took effect at Aug 7, 2021, 7:00 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2021, 4:02 PM CDT (21:02 UTC)
- In effect from
- Aug 7, 2021, 7:00 AM CDT
- Expired
- Aug 8, 2021, 10:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
021 WHUS73 KDLH 062102 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 402 PM CDT Fri Aug 6 2021 LSZ144>147-150-070915- /O.NEW.KDLH.SC.Y.0050.210807T1700Z-210808T1000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 402 PM CDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 5 AM CDT SUNDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From noon Saturday to 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>143-070915- /O.NEW.KDLH.SC.Y.0050.210807T1700Z-210808T1500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 402 PM CDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 10 AM CDT SUNDAY... * WHAT...East winds 5 to 15 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From noon Saturday to 10 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-070915- /O.NEW.KDLH.SC.Y.0050.210807T2100Z-210808T0500Z/ Oak Point to Saxon Harbor WI- 402 PM CDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT... * WHAT...East winds 5 to 15 kt with gusts up to 20 kt and waves 2 to 5 ft expected. * WHERE...Oak Point to Saxon Harbor WI. * WHEN...From 4 PM Saturday to midnight CDT Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ BJH
7 follow-up statements
862 WHUS73 KDLH 071143 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 643 AM CDT Sat Aug 7 2021 LSZ144-145-072345- /O.EXT.KDLH.SC.Y.0050.210807T1200Z-210808T1000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 643 AM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT SUNDAY... * WHAT...Northeast winds 15 to 25 kt and waves 3 to 6 ft expected. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-150-072345- /O.CON.KDLH.SC.Y.0050.210807T1700Z-210808T1000Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 643 AM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM CDT SUNDAY... * WHAT...East winds 10 to 20 kt and waves 3 to 6 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From noon today to 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>143-072345- /O.CON.KDLH.SC.Y.0050.210807T1700Z-210808T1500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 643 AM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 AM CDT SUNDAY... * WHAT...East winds 10 to 15 kt and waves 2 to 5 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...From noon today to 10 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-072345- /O.CON.KDLH.SC.Y.0050.210807T2100Z-210808T0500Z/ Oak Point to Saxon Harbor WI- 643 AM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...East winds 10 to 15 kt and waves 2 to 5 ft expected. * WHERE...Oak Point to Saxon Harbor WI. * WHEN...From 4 PM this afternoon to midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
917 WHUS73 KDLH 071459 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 959 AM CDT Sat Aug 7 2021 LSZ146-147-150-080300- /O.CON.KDLH.SC.Y.0050.210807T1700Z-210808T1000Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 959 AM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY... * WHAT...East winds 10 to 20 kt and waves 3 to 6 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>143-080300- /O.CON.KDLH.SC.Y.0050.210807T1700Z-210808T1500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 959 AM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * WHAT...East winds 10 to 15 kt and waves 2 to 5 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-080300- /O.CON.KDLH.SC.Y.0050.210807T2100Z-210808T0500Z/ Oak Point to Saxon Harbor WI- 959 AM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...East winds 10 to 15 kt and waves 2 to 5 ft expected. * WHERE...Oak Point to Saxon Harbor WI. * WHEN...From 4 PM this afternoon to midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144-145-080300- /O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 959 AM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY... * WHAT...Northeast winds 15 to 25 kt and waves 3 to 6 ft. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ BJH
514 WHUS73 KDLH 072047 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 347 PM CDT Sat Aug 7 2021 LSZ144>147-150-080900- /O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 347 PM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>143-080900- /O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 347 PM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-080500- /O.CON.KDLH.SC.Y.0050.210807T2100Z-210808T0500Z/ Oak Point to Saxon Harbor WI- 347 PM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Waves 2 to 5 ft expected. * WHERE...Oak Point to Saxon Harbor WI. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ BJH
373 WHUS73 KDLH 080246 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 946 PM CDT Sat Aug 7 2021 LSZ144>147-150-081000- /O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 946 PM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>143-081500- /O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 946 PM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-080500- /O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T0500Z/ Oak Point to Saxon Harbor WI- 946 PM CDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Waves 2 to 4 ft. * WHERE...Oak Point to Saxon Harbor WI. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
217 WHUS73 KDLH 080827 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 327 AM CDT Sun Aug 8 2021 LSZ143>147-150-081200- /O.EXT.KDLH.SC.Y.0050.000000T0000Z-210808T1200Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 327 AM CDT Sun Aug 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Waves 2 to 4 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141-142-081500- /O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 327 AM CDT Sun Aug 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Waves 2 to 4 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
044 WHUS73 KDLH 081218 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 718 AM CDT Sun Aug 8 2021 LSZ143>147-150-081500- /O.EXP.KDLH.SC.Y.0050.000000T0000Z-210808T1200Z/ /O.NEW.KDLH.SC.Y.0051.210808T1218Z-210808T1500Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 718 AM CDT Sun Aug 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Waves 3 to 5 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141-142-081500- /O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 718 AM CDT Sun Aug 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Waves 3 to 5 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
162 WHUS73 KDLH 081454 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 954 AM CDT Sun Aug 8 2021 LSZ143-146-147-150-081600- /O.EXP.KDLH.SC.Y.0051.000000T0000Z-210808T1500Z/ Silver Bay Harbor to Two Harbors MN-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 954 AM CDT Sun Aug 8 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Winds have eased and waves are expected to subside. $$ LSZ141-142-081600- /O.EXP.KDLH.SC.Y.0050.000000T0000Z-210808T1500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 954 AM CDT Sun Aug 8 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Winds have eased and waves are expected to subside. $$ LSZ144-145-082100- /O.EXT.KDLH.SC.Y.0051.000000T0000Z-210808T2100Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 954 AM CDT Sun Aug 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Waves 3 to 5 ft. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 12:46 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 6, 12:46 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1246 PM CDT Fri Aug 6 2021 .DISCUSSION...(Today through Thursday) Issued at 329 AM CDT Fri Aug 6 2021 Summary: A few areas of fog and low clouds this morning before a beautiful day. Precipitation chances increase over the weekend. Continued busy weather pattern into next week. Showers and thunderstorms have exited the region this morning leaving behind a few areas of fog and low clouds. The fog should mix out by mid-morning with the clouds moving eastward and skies becoming mostly sunny by the afternoon due to a weak ridge aloft. The winds behind the front will be mostly out of the north giving the CWA a brief break from the smoke from the Canadian wildfires. With that said, there is an Air Quality Alert to 9pm this evening. Another upper level trough moves in Saturday with a developing surface low pressure center over northeastern South Dakota with an associated warm front draped southeastward to southeastern Minnesota to southern Wisconsin. This will be the focus of our next chance of precipitation developing early Saturday morning. Showers and thunderstorms should develop along the warm front. It appears based on the location of the warm front and CAMs that the convection will be a mix of elevated and surface based. In the warm sector MLCAPE will be near 2000 J/kg with Bulk Shear values of 40 knots parallel to the front which will favor propagating clusters of storms. In addition, elevated showers and thunderstorms are possible given the isentropic lift at 310-315K appears to be enough to create convection on the north side of the front despite lack of instability. As the low pressure moves northeastward instability on both sides of front increase MLCAPE but Bulk Shear will be around 20 knots therefore convection that does develop will be dependent on the strengthening of the surface low pressure, upper level PVA, and diffluence. SPC has our far southern counties in Marginal which seems reasonable given that the majority of the better instability and lift is south of the CWA. Precipitation should continue into Sunday morning as the upper level trough slowly moves eastward. By early next week, we have a warm start to the work week, but temperatures should drop back towards normal temperatures by Tuesday as our next shot of precipitation enters the CWA. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1246 PM CDT Fri Aug 6 2021 High pressure will move over the region for this afternoon and shift to the east overnight as low pressure moves into the Dakotas. Generally VFR conditions are expected to prevail into this evening with some smoke leading to MVFR VSBYs at HIB, BRD and perhaps INL at times. Winds turn easterly overnight and will bring IFR or lower CIGs to DLH and HIB. Additionally, as a system begins to move in from the southwest, MVFR CIGs are expected to filter in to BRD and HYR. Showers at these two locations may start as early as 12z, but have held off until 16z to introduce VCSH with this update. Easterly winds will be on the breezy side Saturday with gusts to 15 to 20 kts at DLH, HIB and INL by late morning. && .MARINE... Issued at 329 AM CDT Fri Aug 6 2021 Fairly quiet weather for today with winds out of the northwest 5 to 10 knots. Waves will be less than 2 feet. By Saturday winds will switch around to the northeast 15 to 20 knots with gusts near 25 knots. Waves will be increase to 3 to 5 feet, especially near the head of the lake and the Outer Apostle Islands. A Small Craft Advisory and a Beach Hazard Statement will likely be issued early Saturday afternoon. && .PRELIMINARY POINT TEMPS/POPS... DLH 76 59 66 61 / 10 10 80 80 INL 74 53 79 58 / 0 10 40 60 BRD 80 60 76 64 / 0 20 60 70 HYR 79 56 75 62 / 10 10 80 80 ASX 77 56 71 61 / 10 10 60 80 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...KSE AVIATION...BJH MARINE...KSE
Hazardous weather outlook, Aug 6, 4:20 AM CDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 420 AM CDT Fri Aug 6 2021 MNZ010>012-018>021-025-026-033>038-WIZ001-002-006>008-071115- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Burnett-Washburn-Sawyer- 420 AM CDT Fri Aug 6 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Low air quality is expected across portions of the Northland into this evening from Canadian wildfires. General public and sensitive groups alike could experience health effects due to the smoke. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periodic chances for thunderstorms will occur Saturday into the middle part of next week. Storms Saturday could be strong to severe, mainly over southern portions of the Northland. The main threats will be hail to one inch in diameter and damaging wind around 60 mph. Frequent lightning and heavy rainfall will be possible with all storms. Brisk off lake winds will occur Saturday and will cause an elevated risk of rip currents along the beaches in the Twin Ports area. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. WIZ003-004-009-071115- Ashland-Iron-Price- 420 AM CDT Fri Aug 6 2021 This Hazardous Weather Outlook is for portions of northwest Wisconsin. .DAY ONE...Today and Tonight A few thunderstorms are possible today. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periodic chances for thunderstorms will occur Saturday into the middle part of next week. Storms Saturday could be strong. Frequent lightning and heavy rainfall will be possible with all storms. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-071115- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 420 AM CDT Fri Aug 6 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periodic chances for thunderstorms will occur Saturday into the middle part of next week. Storms Saturday could be strong. Frequent lightning and heavy downpours will be possible with all storms. Northeast winds will increase on Saturday and could become strong enough to produce conditions hazardous for small craft. Small Craft Advisories may be needed, most likely from Silver Bay to the Twin Ports and along much of the South Shore. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:15 PM CDT | Special Weather Statement | DLH | Kanabec | 15 min |
| Aug 5, 7:20 PM CDT | Special Weather Statement | DLH | Lake | 25 min |
| Aug 5, 7:55 PM CDT | Special Weather Statement | DLH | Cook | 35 min |
| Aug 5, 8:22 PM CDT | Special Weather Statement | DLH | Chisago | 23 min |
| Aug 5, 7:06 PM CDT | Special Weather Statement | DLH | Douglas | 9 min |
| Aug 5, 7:36 PM CDT | Special Weather Statement | DLH | Burnett | 24 min |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.